EconPapers    
Economics at your fingertips  
 

On the Distribution of Zeros and Poles of Rational Approximants on Intervals

V. V. Andrievskii, H.-P. Blatt and R. K. Kovacheva

Abstract and Applied Analysis, 2012, vol. 2012, 1-21

Abstract:

The distribution of zeros and poles of best rational approximants is well understood for the functions ð ‘“ ( ð ‘¥ ) = | ð ‘¥ | ð ›¼ , ð ›¼ > 0 . If ð ‘“ ∈ ð ¶ [ − 1 , 1 ] is not holomorphic on [ − 1 , 1 ] , the distribution of the zeros of best rational approximants is governed by the equilibrium measure of [ − 1 , 1 ] under the additional assumption that the rational approximants are restricted to a bounded degree of the denominator. This phenomenon was discovered first for polynomial approximation. In this paper, we investigate the asymptotic distribution of zeros, respectively, ð ‘Ž -values, and poles of best real rational approximants of degree at most ð ‘› to a function ð ‘“ ∈ ð ¶ [ − 1 , 1 ] that is real-valued, but not holomorphic on [ − 1 , 1 ] . Generalizations to the lower half of the Walsh table are indicated.

Date: 2012
References: Add references at CitEc
Citations:

Downloads: (external link)
http://downloads.hindawi.com/journals/AAA/2012/961209.pdf (application/pdf)
http://downloads.hindawi.com/journals/AAA/2012/961209.xml (text/xml)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hin:jnlaaa:961209

DOI: 10.1155/2012/961209

Access Statistics for this article

More articles in Abstract and Applied Analysis from Hindawi
Bibliographic data for series maintained by Mohamed Abdelhakeem ().

 
Page updated 2025-03-19
Handle: RePEc:hin:jnlaaa:961209